Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Email We'll Call You: Contact Us

Effects of an Opium Overdose

An opium overdose can occur either intentionally or accidentally. Anytime a person ingests more of the drug than their body can handle, the potential for an overdose exists. This can have a serious impact on the person’s health, and in the most severe of cases result in death.

Due to the fact that opium is an addictive drug, many people who start taking it are unable to stop. This holds true even though they realize it is having a negative impact on their mental and physical health.

It does not matter if a person is snorting, smoking, or taking opium through another method, the chance of overdose exists. The dangers of opium include but are not limited to the following:

  • Death
  • Labored breathing
  • Brain damage
  • Coma
  • Heart attack

As you can see, even if a person does not die upon overdosing, he or she could be faced with one or more serious health concerns that can have both short and long term effects on their health.

Opium Overdose Symptoms

If you find a person dealing with the following symptoms, there is a chance they have overdosed on opium:

overdose signs

Get help ASAP if you or someone you’re with may be overdosing on opium, because it can be fatal.

  • Dizziness
  • Respiratory depression
  • Restlessness
  • Confusion
  • Cold skin
  • Clammy skin
  • Weakness
  • Low blood pressure
  • Seizures
  • Irregular breathing
  • Weakness

If you have taken too much opium or find somebody who has overdosed, you must seek immediate medical attention. Despite the seriousness of this problem, many of the symptoms can be treated and reversed.

What if the symptoms are left untreated? If this happens the user could continue to face more serious health concerns, eventually leading to his or her heart stopping. If this happens, coma, brain damage, and death is a very real possibility.

Many people who abuse opium feel that they will never overdose because they don’t take too much of the drug. The problem with this is simple: as they develop a tolerance, it takes more of the drug to achieve the same feeling. And the more somebody takes the greater chance there is of an overdose.

Knowing the effects of opium overdose can help save your life or that of a loved one.

If your or somebody in your life is abusing this drug, it is best to seek professional rehab treatment as soon as possible. This type of treatment can go a long way in putting abuse in the past, ensuring that an overdose is never a concern.

Every year, people overdose on opium. And every year, some of these people die. Knowing the effects, symptoms, and treatment of an overdose may help you or a loved one avoid a similar fate.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This